Jump to content

Photo

Epiduo Makes Skin Super Dry!

skin dry epiduo acne oily skin

1 reply to this topic

#1 Candiangelxo27

Candiangelxo27

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Gender:Female
  • Location:Miami, FL
  • Joined: 18-March 12

Posted 18 March 2012 - 11:04 AM

Ok so I went to my dermatologist and he told me that I had "mild' acne and gave me epiduo. I wash my face with the cerave hydrating cleanser, and then apply a pea sized amount to each section of my face. I have, or used to have, reeeaallllyyyy oily skin. It's been like a week since i've started using epiduo and it's been drying out my skin like crazy! My skin is dry and flaky and stings. Even when I wash my face with my cleanser, it stings. Although it doesn't really sting when I put on my cerave a.m moisturizer but it does a little. My oily skin is completely gone and now super dry except my nose is a tiny tiny bit oily. What the hell? I mean, i know it's part of the side effects but it's been a week....A WEEK. Isn't it supposed to be over now? I have an extra virgin olive oil, honey and egg yolk face mask on right now. Hopefully that will make my skin less dry. But my acne has cleared up a ton! I love epiduo but hate how it dries out my skin :( Recommendations please? Posted Image

#2 Aussie Taz

Aussie Taz

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Joined: 02-April 12

Posted 13 April 2012 - 03:27 AM

I had the exact same reaction to epiduo. The flakiness and redness is a sign that it's working to remove the dead skin cells (sort of like a chemical peel). The stinging is how you can tell that the P. acnes bacteria are being killed. How long have you been on it for? These sound like the symptoms when you first start using it.
Try reducing the amount that you use, and make sure to only put it on before you go to bed (plain 2.5% BP without the adapalene is still okay to use in the morning). The adapalene does not react well to being in the sunlight. 3-6 drops of Jojoba oil mixed with your moisturiser will stop the flaking, and the redness should fade half an hour after the stinging stops. Keep a small bottle of Jojoba with you to spot treat any areas of extreme flakiness that appear after moisturising. Girls might want to use liquid foundations while getting used to it, cause powders make the flakiness look heaps worse.
While the short term side-effects are not pleasant, if you didn't get them, the treatment wouldn't be working. They should subside after a week and be completely gone in a month.

On a separate note, I did some research on epiduo, and found that it came out after the DKR was realeased. Also, on average, people tend to get less side-effects and reduced severity of side-effects when using the combination treatment, compared to either treatment alone. Also, this treatment is effective to both clear acne, and to be used long-term as a maintenance treatment. Just watch out for the IB at about 2 weeks. It sucks, but it's also a sign to up the dosage.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users